MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. 0.8% SELECTOGEN 2X10ML; REAGENT RED BLOOD CELLS

ORTHO-CLINICAL DIAGNOSTICS, INC. 0.8% SELECTOGEN 2X10ML; REAGENT RED BLOOD CELLS
Catalog Number 6902315
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation details: the customer reported that daily quality control (qc) testing was performed and passed as expected on the days of testing.No additional details provided.The card and reagent red blood cells storage and usage conditions were checked and confirmed to be aligned with ortho recommendations.The customer reported no visual appearance defects for these cards and reagent red blood cells.The customer provided the sample order report for the repeat antibody screen and the reference lab report for review.Gtsc reviewed column grade results from the ortho vision id-mts analyzer via econnectivity additionally confirming both the initial and repeat testing and the reactions reported by the customer.The reference lab report indicated that no new antibodies were detected in the patient sample and the previously reported anti-little c reactive by peg-ahg was identified and the previously reported undefined reactivity was not detected in the current sample.Antibody titration performed by the reference laboratory demonstrated no titer, as was also seen in a previous titer during this pregnancy.Supplemental information provided in the reference lab report indicated that the current anti-little c titer is unchanged when tested in parallel with the sample from (b)(6) 2024.Anti-little c is known to cause hemolytic disease of the fetus and newborn.Antibody titers should be monitored during this pregnancy.These results need to be correlated with the patient obstetrical history and clinical course.Typing the fathers red cells for the antigen would be beneficial in determining the likelihood of the fetus possessing the antigen.Our technique for titration studies uses a saline indirect antiglobulin test (iat) and homozygous expression of the antigen.Anti-little c is an antibody directed against an antigen in the rh blood group system.Anti-c is considered a clinically significant red cell antibody and is capable of causing hemolytic transfusion reactions and hemolytic disease of the fetus and newborn.Antigen negative blood should be provided for transfusion.The little c antigen is present in approximately 80% of the caucasian population and 98% of the black population.Gtsc reviewed the influence of peg to increase potential for stronger antigen reactivity with the customer.It is likely the little c antibody expression of the patient sample is very low as evidenced by the weak reactivity with peg and the titer being negative.Therefore, the negative reaction is likely sample related.The customer accepted this conclusion and had no further concerns at this time.According to ortho lot-specific information for 0.8% selectogen lot vs625, cell 1 is negative for the little c antigen and cell 2 is positive and homozygous for the little c antigen.It follows therefore, that the negative reaction obtained with cell 2 is not consistent with the expected reactivity of an anti-little c antibody.Testing of 0.8% selectogen lot vs625, expiry 29oct2024, retained product was performed by the ortho manufacturing site.Retain sample of 0.8% selectogen lot vs625 cell 2 was tested in tube for the presence of the anti-c antigen.First the 0.8% cell were converted to a 3% cell suspension in ors, ortho resuspension solution, lot rs853a following qat30861 (cell suspension preparation by centrifugation) and then tested with ortho reagent: anti-c, as per ifu, tube method.At immediate spin, a 4+ reaction was obtained for cell 2.Results meets specifications, as per qat50013, a minimum reaction of 2+ is required for all final reactions.0.8% selectogen lot vs625 cell 2 continues to be positive for the c antigen, meets specifications and aligns with antigram.(b)(4) a review of the manufacturing batch record for 0.8% selectogen lot vs625 was carried out at the ortho manufacturing site.No non-conformance was identified related to the lot.All in-process and release testing met acceptance criteria.(b)(4) a review of the worldwide complaint databases was performed for 0.8% selectogen lot vs625 (expiry 29oct2024), through 21oct2024.One complaint was identified for the lot for falseneg and related call areas (the complaint under investigation).No additional complaints related to the failure mode were identified.No trend was identified.(b)(4) no further investigation was carried out on these incidents.The potential assignable cause of the discordant negative antibody screening results obtained by the customer is sample related, the patients anti-little c antibodies being weak and/or at the detection limit of the technique and reagents used and/or associated to the variability of the little c antigen present on the reagent red blood cells.There is no evidence of any systematic failure of the ortho reagents or analyzer to perform as intended.In mitigation of the discordant negative antibody screen results, the 0.8% selectogen instructions for use state: for antibody detection and identification, different serological methods are optimal for different antibodies.No single antibody screening or identification method optimally detects all antibodies.In some low ionic strength test systems, certain anti-e and anti-k antibodies have been reported to be nonreactive.No other complaint of this type has been received from the customer site since the time of the reported events.
 
Event or Problem Description
Cms (b)(4), windchill (b)(6) a customer contacted ortho's global technical solution center (gtsc) on (b)(6) 2024 to report discordant negative results for antibody screening in indirect antiglobulin test (iat) for one patient, with a historical anti-little c, using 0.8% selectogen for gel lot vs625 (expiry 29oct2024) in conjunction with mts anti-igg gel card lot 042924001-07 with their ortho vision id-mts analyzer (b)(4).Complainant/complaint reporter name: (b)(6) hospital; event dates: (b)(6) 2024, reported (b)(6) 2024 reagents: 0.8% selectogen for gel lot vs625, expiry 29oct2024, manufactured 27aug2024 mts anti-igg gel card lot 042924001-07, expiry 21feb2025 patient information: pregnant female with a historical anti-little c.Original sample id: (b)(6); (encrypted: (b)(6) customer indicated on (b)(6) 2024 one patient sample was tested for antibody screen on the ortho vision id-mts analyzer in conjunction with 0.8% selectogen for gel lot vs625 in mts anti-igg gel card lot 042924001-07 and the results were unexpected.Both cells 1 and 2 had negative reactions.The following day, the customer repeated testing of the patient sample using the same reagent lots and ortho vision id-mts analyzer.Both cells 1 and 2 produced negative reactions when a positive reaction was expected for cell 2.The customer reported that they sent the patient sample to a reference laboratory where tube method enhanced with peg was performed and reported a very weak positive reaction for little c.The titer performed by the reference lab was negative as was seen with a prior sample from the same pregnancy.The customer reported that no biased results were reported to the physician.The patient was not harmed.

Brand Name
0.8% SELECTOGEN 2X10ML
Common Device Name
REAGENT RED BLOOD CELLS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key20565269
Report Number2250051-2024-00038
Device Sequence Number12719633
Product Code QHT
UDI-Device Identifier10758750007653
UDI-Public(01)10758750007653(11)240827(17)241029(10)VS625
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6902315
Device Lot NumberVS625
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2024
Initial Report FDA Received Date10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown